MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 02/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: section a-3b patient gender: female.Section d-6b date explanted: not applicable as the iol remains implanted; therefore, not explanted.Device evaluation: product evaluation was not performed because the product has not been received.If product is received after initial closure, the pi and cp (if necessary) may be re-opened to complete the return investigation.The complaint issue reported could not be confirmed.The manufacturing records for the product were reviewed, the units were released in accordance with specifications.The search revealed that no other complaints were received for this production order (po) number.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded johnson and johnson (jnj) intraocular lens (iol) was implanted into the patient¿s left eye.Post-operative complications were noted, including hyperopia at the one-week post-operative mark (on (b)(6) 2025), with an uncorrected visual acuity of 20/40+1 and reports of blurry vision.Manifest refraction was measured at plano+1.00x106, achieving a corrected visual acuity of 20/20, though it was not deemed satisfactory.Testing with a +2.0 d cylinder trial lens at 107 degrees produced an over-refraction of -1.00+0.75x174, resulting in a visual acuity of 20/20-, with a slow and unclear endpoint.The intended axis for the toric lens was 21 degrees, but the achieved axis was slightly misaligned at 17 degrees.Despite accurate pre-operative measurements and calculations, the patient experienced significant post-operative refractive error, necessitating consideration of a different model and diopter, such as diu150.The patient, who was previously able to drive, reported an inability to drive at night due to issues with vision clarity, which has been described as debilitating.The intraocular lens remains implanted, with the explantation planned but not yet performed.The surgeon was connected to the jnj medical affairs team for support.No further information was provided.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22152218
Report Number3012236936-2025-000152
Device Sequence Number8394053
Product Code MJP
UDI-Device Identifier05050474747623
UDI-Public(01)05050474747623(17)271121
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIU300
Device Catalogue NumberDIU300U150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Initial Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite